Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 117, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 5, 2011, 3:37 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 3:37 PM EST (20:37 UTC)
- Expired
- Dec 6, 2011, 3:43 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
128 WHUS73 KAPX 052037 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EST MON DEC 5 2011 LMZ344>346-060445- /O.NEW.KAPX.SC.Y.0117.111205T2037Z-111206T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 337 PM EST MON DEC 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ARNOTT HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
262 WHUS73 KAPX 060340 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EST MON DEC 5 2011 LMZ344>346-061000- /O.CON.KAPX.SC.Y.0117.000000T0000Z-111206T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1040 PM EST MON DEC 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
719 WHUS73 KAPX 060843 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 AM EST TUE DEC 6 2011 LMZ344>346-060945- /O.CAN.KAPX.SC.Y.0117.000000T0000Z-111206T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 343 AM EST TUE DEC 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 12:48 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 5, 12:48 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1248 PM EST MON DEC 5 2011 .SYNOPSIS.../ISSUED AT 310 AM/ HIGH PRESSURE WILL BUILD INTO THE REGION...MAINTAINING MAINLY DRY AND SEASONABLE WEATHER TODAY THROUGH WEDNESDAY. REINFORCING SHOTS OF PROGRESSIVELY COLDER AIR LATER THIS WEEK WILL INCREASE THE RISK FOR LAKE EFFECT SNOW SHOWERS THURSDAY THROUGH SATURDAY. SOME ACCUMULATIONS ARE POSSIBLE IN THE TRADITIONAL SNOW BELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. && .SHORT TERM.../ISSUED AT 1046 AM/...THIS AFTERNOON MORNING SURFACE ANALYSIS SHOWS HIGH PRESSURE AND MUCH COOLER AIRMASS BUILDING INTO NORTHERN MICHIGAN AS OF THIS WRITING...BUT IT/S REALLY JUST BRINGING TEMPERATURES BACK TO AROUND WHERE THEY SHOULD BE FOR THIS TIME OF YEAR. ON THE LARGER SCALE...POSITIVELY-TILTED TROUGH DOMINATES THE H5 PATTERN ACROSS THE CONUS WITH A SURFACE WAVE ORGANIZING ALONG THE GULF COAST...AND HEADING NORTHEAST IN TANDEM WITH RIGHT ENTRANCE REGION OF 150KT JET STREAK CENTERED OVER MICHIGAN THIS MORNING. AS FOR WEATHER CONCERNS...WITH AIRMASS CONTINUING TO COOL AND DELTA T/S CREEPING UP TOWARDS 15C...HAVE SEEN SOME LAKE EFFECT SNOW SHOWERS TRY TO MOVE IN TO PORTIONS OF NORTHERN LOWER /BIG 5 AREA/ AS WELL AS ALONG THE LAKE HURON COAST OF PRESQUE ISLE COUNTY. THESE HAVE BEEN QUITE WEAK THUS FAR WITH PALTRY LOW LEVEL MOISTURE DESPITE THE AFOREMENTIONED INSTABILITY. AS WE HEAD THROUGH THE AFTERNOON...HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTH AND WEST...WITH THE LOW LEVEL FLOW VEERING MORE NORTHERLY WITH TIME. THIS WILL TAKE ANY SHSN/FLURRY ACTIVITY FROM WHERE IT IS AND SHIFT IT WEST...TOWARD TVC/MBL/CAD. DESPITE THE SLOWLY COOLING AIRMASS...EXPECT THE ACTIVITY TO REMAIN QUITE WEAK UNDER ANTICYCLONIC LOW LEVEL FLOW THAT REMAINS QUITE DRY. SO..FLURRY/LIGHT SNOW SHOWER WORDING SHOULD ABOUT DO IT. STRATUS SHOULD HANG TOUGH TODAY...WITH THE BEST CHANCES FOR AFTERNOON BREAKS BEING OVER FAR EASTERN UPPER AS THE FLOW GAINS MORE OF AN OVER-LAND TRAJECTORY. THIS LOCATION WILL ALSO BE FARTHEST FROM THE NORTHWARD-ADVANCING CIRRUS SHIELD FROM THE GULF COAST WAVE MENTIONED ABOVE. THIS WILL KEEP THE TEMPERATURES FROM GOING MUCH OF ANYWHERE...WITH HIGHS LIKELY ONLY A FEW DEGREES ABOVE CURRENT VALUES. UPDATED GRIDS/PRODUCTS ARE OUT. ARNOTT && .LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND STRONG SURFACE RIDGE AXIS WILL GRADUALLY BUILD SE INTO MICHIGAN TONIGHT THRU TUESDAY NIGHT...FURTHER STRENGTHENING DOWNWARD VERTICAL MOTION ACROSS OUR STATE. A RATHER VIGOROUS BUT STILL MOISTURE-STARVED SHORT WAVE WILL DROP THRU NRN SECTIONS OF OUR CWA OVERNIGHT...RESULTING ONLY IN AN INCREASE IN SOME MID LEVEL CLOUDINESS. EXPECT DRY AND RELATIVELY CALM WEATHER TONIGHT THRU TUESDAY NIGHT...WITH MAINLY CLEAR SKIES INLAND AND PARTLY CLOUDY SKIES ALONG THE LAKESHORES WHERE A FEW LAKE CLOUDS STREAM IN UNDER THE DIRECTION OF NORTHERLY LOW LEVEL FLOW. WINDS DO BACK TO THE SW TUESDAY NIGHT AS THE RIDGE AXIS SLIDES TO OUR SW AND A WEAK FRONTAL BOUNDARY APPROACHES FROM THE NW. THIS FRONT WILL DROP INTO ERN UPR MICHIGAN ON WEDNESDAY...PRODUCING A SMALL CHANCE OF SNOW SHOWERS AS SYNOPTIC MOISTURE WILL STILL BE RATHER LEAN. SMALL CHANCES OF W/SW FLOW LAKE ENHANCED SNOW SHOWERS WILL SPREAD INTO NRN LWR MICHIGAN BY WEDNESDAY NIGHT AS THE FRONT MOVES THRU...BUT AGAIN...DO NOT EXPECT ANY SIGNIFICANT SNOW ACCUMULATIONS. SEASONAL TEMPS WILL CONTINUE THRU MID WEEK WITH HIGHS MAINLY IN THE 30S AND LOWS IN THE 20S. LAKE EFFECT SNOW CONCERNS CONTINUE TO TAKE CENTER STAGE DURING THE EXTENDED PERIOD AS MOST IMPRESSIVE SHOT OF COLD AIR YET THIS SEASON VISITS THE NORTH WOODS LATER THIS WEEK. COLDEST READINGS (850MB TEMPERATURES INTO THE NEGATIVE UPPER TEENS) SPREADS ACROSS THE AREA FRIDAY...ATTACHED TO RATHER STRONG SHORTWAVE ROTATING ON SOUTH SIDE OF HUDSON BAY CENTERED POLAR VORTEX. SIMPLE MAGNITUDE OF OVER-LAKE INSTABILITY EASILY SUPPORTS NUMEROUS LAKE EFFECT SNOW SHOWERS THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH MULTI-MODEL TRENDS ESPECIALLY TARGETING WEST TO WEST-NORTHWEST FLOW AREAS. SNOW INTENSITY (AND ACCUMULATIONS) A MUCH MORE DIFFICULT CHALLENGE. DEEPEST MOISTURE STILL PROGGED TO SWEEP ACROSS LAKE SUPERIOR... ALTHOUGH IF DUE WEST WINDS ARE REALIZED SNOW SHOWERS WILL PRIMARILY REMAIN OFF SHORE FOR MUCH OF THE DURATION. HOWEVER...EVEN A SLIGHT NORTH COMPONENT TO LOW LEVEL WIND FIELDS WILL LIKELY BRING INTENSE SNOWFALL INTO AT LEAST WHITEFISH POINT AND PARADISE. WHILE EARLY PERUSAL OF MODEL SOUNDINGS SHOW INVERTED-V SIGNATURE (INDICATIVE OF LOW LEVEL DRY AIR)...FEEL GUIDANCE MAY NOT BE ACCOUNTING FOR LAKE SUPERIOR FULL FETCH LOW LEVEL MODIFICATION. OTHERWISE...ALL SYSTEMS ARE A GO FOR SIGNIFICANT SNOWS WILL INVERSION LEVELS OVER EASTERN UPPER UP NEAR 700 MB AND EXCELLENT LIFT IN THE TOP END OF THE DGZ. SOMEWHAT LESS SUPPORTIVE LAKE SNOW PROGS ACROSS NORTHERN LAKE MICHIGAN...WITH CURRENT TRENDS SUPPORTING ONLY MARGINAL SYNOPTIC MOISTURE HELP...INVERSION LEVELS SOMEWHAT LOWER (UP NEAR 750MB BRIEFLY ON FRIDAY)...AN EVEN MORE PRONOUNCED LOW LEVEL INVERTED-V SIGNATURE...AND NO LAKE SUPERIOR PRE-CONDITIONING. THAT SAID... CURRENTLY PROGGED 280ISH DEGREE WIND FIELDS SUPPORT EXCELLENT GREEN BAY CONNECTION...AND SOUNDINGS SHOWING DECENT LIFT IN THE DGZ. GIVEN ABOVE...WILL CONTINUE TO HEDGE AGGRESSIVELY ON POPS IN FAVORED FLOW AREAS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THURSDAY NIGHT INTO SATURDAY...ALTHOUGH FEEL THE MOST INTENSE SNOWS WILL OCCUR ON FRIDAY. MUCH TOO EARLY TO TALK SPECIFIC AMOUNTS...BUT IF WINDS DO INDEED BACK A TOUCH MORE NORTHERLY OVER LAKE SUPERIOR...WOULD EXPECT WARNING CRITERIA SNOWFALL TO AT LEAST OCCUR NEAR THE POINT. ACROSS NORTHWEST LOWER...WOULD EXPECT AT LEAST A FEW INCHES IN THE FAMED GAYLORD... BOYNE CITY...MANCELONA CORRIDOR. WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN THIS MORNINGS RENDITION OF THE HAZARDOUS WEATHER OUTLOOK. OTHER THAN THE LAKE EFFECT CONCERNS...BIGGEST STORY WILL BE THE TEMPERATURES...WITH HIGHS BOTH FRIDAY AND SATURDAY REMAINING IN THE 20S. PATTERN REMAINS PROGRESSIVE...WITH QUICK INTRUSION OF MODIFIED PACIFIC AIR OVERSPREADING THE AREA ON SUNDAY...BRINGING TEMPERATURES BACK UP INTO THE 30S. MAY SEE SOME LIGHT SNOW WITH THIS WAA REGIME...BUT DYNAMICS AND MOISTURE UNCERTAINTIES PRECLUDE A MENTION IN THE FORECAST JUST YET. MSB && .MARINE.../ISSUED AT 310 AM/ WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH TUESDAY AS THE SURFACE RIDGE AXIS GRADUALLY DROPS OUT OF SRN CANADA AND THROUGH MICHIGAN. && .AVIATION.../ISSUED AT 1238 PM/...VALID FOR 18Z TAFS STRATUS WILL CONTINUE TO PLAGUE THE TAF TERMINALS THROUGH THE FORECAST PERIOD AS HIGH PRESSURE SETTLES NORTH OF THE REGION. RIGHT NOW...THERE HAS BEEN ONGOING LOW VFR CIGS AT TVC...WITH SOME VFR BREAKS AT PLN. AS THE LOW LEVEL WINDS BECOME MORE NORTHERLY... EXPECT MVFR CIGS TO BECOME MORE OF THE NORM AT THESE SITES...WITH MVFR CIGS PERSISTING AT MBL/APN. BY EARLY MORNING TUESDAY...WINDS ALOFT WILL BEGIN TO BACK MORE WESTERLY...WHICH SHOULD HELP SCOUR OUT SOME OF THE LOWER LEVEL CLOUDINESS AT TVC/MBL WITH THIS SET OF TAFS TAKING A CAUTIOUSLY OPTIMISTIC APPROACH OF BRINGING A RETURN TO VFR AFTER 14 UTC WITH MVFR HANGING ON AT PLN/APN. NORTHERLY/NORTHEASTERLY WINDS 5-10KTS WILL CONTINUE AT EACH OF THE TERMAINLS THROUGH THE TAF PERIOD. ARNOTT && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Dec 5, 10:44 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EST MON DEC 5 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061845- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1044 AM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATING LAKE EFFECT SNOWS ARE POSSIBLE ACROSS PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.